Jump to content
CrazyBoards.org

Cortisone Injections and BP


Recommended Posts

Hello :)

It has been recommended by my doctor that I have a cortisone injection for a shoulder injury. She said that the injection avoids all the BP risks of the oral medication.

 

After a little search online I found so much conflicting information. If it is actually a risk, I will avoid it completely as I am still so fragile and I can cope with the pain. But.. if it really isn't a risk, I'm told it will greatly help with my shoulder.

 

Any experiences by anyone on the boards?

 

My mind is far more important than my shoulder, without question xx

Link to comment
Share on other sites

All I can offer is my experience. I get about three or four cortisone shots in my wrist every year. I have yet to have any problem with that type of injected steroid. Give me a few days worth of prednisone and it's a completely different story. Oral steroids make me manic about half the time. 

Link to comment
Share on other sites

I shattered my shoulder and humerus in a bad horseback riding accident in winter of 2011 and haven't got proper care for it. I was given painkillers for the initial pain, no physio, nothing. Now I'm looking at surgery and steroid injections. I was told NOT to take oral steroids due to my meds and conditions by everyone except the initial ortho doc that didn't give me the time of day.

 

It's definitely something to bring up first because the injections are long acting. 

Link to comment
Share on other sites

Oral steroids make me crazy, but I haven't had the same problems with injected cortisone.  I last had the injections when I broke my wrist in 2011, and I don't recall any problems moodwise after that. Prednisone is a different story, and I haven't taken it for years because of that.

Link to comment
Share on other sites

 

I got a shot of Toradol and it helped greatly and avoids the nasty risks of steroids (In the past I have gone manic from steroids.)

 

 

Can you shoot it into joint and tendons ?

 

 

It can be used intra-articular. It is usually a combination of lidocaine + ketoralac + steroid. Once used extensively it has, it seems, lost favour, and a return to lidocaine + steroid remains the gold standard. Or at least in the part of the USA where I live.

 

I know one physician who still uses it with LC + steroid for "trigger point" pain.

Link to comment
Share on other sites

I had to have Prednisone about a year ago after an allergic reaction and it was horrible. Destabilized me for months. There was no comparison to the Cortisone injection I once had in my wrist. Though, to tell the whole story, that injection didn't help at all.

Link to comment
Share on other sites

I got cortisone injections in my wrists and they didn't affect my mood at all, thankfully. I've never been on oral steroids, but I'm told that I can't cause of my mental illness. Oral steroids would probably make me psychotic, cause I'm lucky that way.  :rolleyes:

Link to comment
Share on other sites

I appreciate everyone's feedback, this is a really wonderful site - I don't know anyone else with "crazy" symptoms and to just be around people who understand.. well that means a lot.

While it mostly looks like the injection should be ok.. I am so fragile right now. Although I'm getting stronger I still feel I'm barely hanging to my sanity and there's no reason to risk anything (given my shoulder is healing anyway). 

 

I react to *everything* so I just can't afford to risk it, I'm so happy that my real crazy stuff has settled,thank goodness.

Link to comment
Share on other sites

  • 3 years later...

I received a steroid injection in my knee and a day or two later experienced agitation and a serious worsening of my restless leg syndrome, with anxiety and severe insomnia. Also mood lability. I forgot about the injection and was trying to figure out what was going on - I couldn't put my finger on a recent stressor that could account for how lousy I felt. I contacted my psychiatrist and thought I needed a med change since my bipolar seemed out of control for the first time since I was diagnosed 3 years ago. Then I remembered the steroid injection! On the 12th day my symptoms abated. I crawled into bed without dread, for a nap one afternoon and slept like a baby for 3 hours. I was calmer. The storm had subsided! No more injections for me!

 

Link to comment
Share on other sites

40 minutes ago, melissaw72 said:

Yes, steroid shots can be injected into joints and tendons.  I got one in my hip that went very deep inside.

(I know that this is old thread but thought I'd answer it anyway).

No,I Was Talking about Toradol.

Link to comment
Share on other sites

Had one in my hip socket and I definitely went a bit Hyper for a few months after. Actually had my docs worried. ... was supposed to just be into the joint space so not systemic.  But for me I guess some leaked out. Unless you need it I wouldn't bother as they wear off after 3 months. Even steroid asthma inhalers make me a bit more Hyper - which I quite like!!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...